Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
Hi, I'm a 21 year old college student who has suffered from constipation since middle school, which I have treated typically with Miralax. I have never really had an issue with bloating and excessive belching/gas except after taking stimulant laxatives like Dulcolax or when I had to take Polyethylene glycol (Golytely) to clear out an impaction when I was 19. And the bloating would go away after a 24 hr day.

My current problem:

This year I suddenly developed an excessive sweating condition in my hands and feet called Primary Hyperhidrois. My parents took me to a dermatologist in June and she perscribed an anticholinergic called Robinul Forte (Glycopyrrolate) to inhibit the sweating. She mentioned it could worsen constipation, but my mom said we could try it and just take Miralax to help the constipation. I took 2mg each morning and it dried up my hands, but on the third day of taking it I ate a Mexican restaurant and was immediately bloated to the point I looked like I was pregnant and suffered severe discomfort. I immediately told my dermatologist and she said we could move on to botox injections. My mistake is that I continued to take the medication for a month becuase I desperately wanted my hands dry despite the bloating after eating or even drinking. I then got off the medication thinking the side effects would go away, but after 5 months I am still suffering from bad bloating/belching/flatulence after eating/drinking. In the morning my stomach is flat, but by evening it really sticks out.

Medical tests and treatments I've tried so far:

I went to my primary practioner for blood work testing, and everything came back clear, including the test for an H. pylori infection. I then went to my mother's gatsroenterologist in early October, who told me to take Align (probiotic) every night, continue taking Miralax, and to try the Low FODMAP diet. I had already cut out of my diet dairy and glueten products for two weeks, and I followed the Low FODMAP diet for three weeks but gave up due to the difficulty of sticking to the diet and seeing no improvement whatsoever. I have read that having a dietician trained in the Low FODMAP diet to help with the elimination and reintoduction phase is important, so I may try it again with a dietician.

I went back to my GI doctor this week and she perscribed me Lizness because she believed getting my bowels emptied regularly would improve the bloating, but so far its been 3 days and taking the medication isn't helping me make a BM. But what is most distressing to me is the bloating. My GI doctor said the Robinul Forte should have not caused damage to my GI tract, and that the bloating is now just another symptom of what she diagnosed me of having IBS-C.

Why I am confused:

Because I did not have any food intolerances or sensitivities before taking Robinul Forte, I am unsure certain foods are major triggers for my bloating becuase everything makes me bloat and the Low FODMAP diet wasn't helpful. I am also doubtful constipation is making the bloating worse becuase I didn't suffer from bloating when seriously constipated before taking the Robinul Forte. I am wondering if I should have a low stomach acid test becuase Robinul Forte reduces stomach acid or a colon motility and/or transit study. I am unsure I have SIBO becuase I don't suffer from abdominal pain or diarrhea.

Is there anybody who could help guide me on what I should do next?

Should I seek further tests or try the Low FODMAP diet again with a dietician? I'm getting to the point where I am eating alot less to avoid really bad bloating and it's making me very depressed on top of my Hyperhidrosis (excessive sweating). I am currently in talk therapy and will be persuing biofeedback to help with generalized anxiety/depression/IBS-C. My mother also wants to me to try acupuncture.
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top